CALL US

(+632) 558-0888

info@maniladoctors.com.ph

Find a Doctor

A Case Report: Prostaglandin Analogue-Induced Periorbital Lipodystrophy

Elizabeth Aileen G. Giller, MD
Gary John V. Mercado, MD

ABSTRACT

Prostaglandinanaloguesarecommonandwidely-usedocularhypotensiveagentsinthetreatmentof glaucoma.Knownandwell-documentedsideeffectsincludeocularhyperemia,ocularpruritus,and periocular and iris pigmentary changes. Periorbital lipodystrophy is an uncommon outcome associated with topical prostaglandin analogue use. This manifests as periorbital hollowing, upper and lower eyelid sulcus deepening, eyelid retraction and to some extent, enophthalmos. Our patient was assessed to have ocular hypertension, and experienced left eye periorbital changes after chronic use of topical bimatoprost. Clinical measurements of his eyelids clearly showed periorbital hollo wing and
sulcus deepening secondary to fat atrophy. Orbital MRI revealed essentially normal results. He was eventually advised to stop topical bimatoprost.
Ophthalmologists should be made aware of this uncommon side effect of topical prostaglandin analogues, so as to fully inform the patient and be able to weigh the benefit of this highly effective antiglaucoma medicine versus the risk of potentially disfiguring outcome

*Adviser/Consultant, Department of Ophthalmology

2018-03-06T12:26:21+00:00